Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 132, NWS Des Moines, IA

July 27, 20084 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Jul 27, 2008, 7:40 PM CDT for 4 counties in Iowa. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2008, 7:40 PM CDT (00:40 UTC)
Expired
Jul 28, 2008, 3:28 AM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Appanoose County, IA, Davis County, IA, Monroe County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 119 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 12:20 AM CDTFLASH FLOODAlbia, IAFLASH FLOODING REPORTED AT THE INTERSECTION OF HIGHWAY 5 AND HIGHWAY 137.
Jul 28, 1:20 AM CDTFLASH FLOOD1 E Centerville, IAWATER FLOWING OVER THE HIGHWAY 2 EAST OF CENTERVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 280 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
566 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 280040
FFWDMX
IAC007-051-135-179-280645-
/O.NEW.KDMX.FF.W.0132.080728T0040Z-080728T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
740 PM CDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
  MONROE COUNTY IN SOUTH CENTRAL IOWA...
  DAVIS COUNTY IN SOUTHEAST IOWA...
  WAPELLO COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF OTTUMWA...

* UNTIL 145 AM CDT MONDAY

* AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELDON AND
  ALBIA

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4090 9309 4105 9310 4115 9309 4114 9220
      4062 9222 4059 9292

$$
8 follow-up statements
000 
WGUS73 KDMX 280145
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
844 PM CDT SUN JUL 27 2008

IAC007-051-135-179-280645-
/O.CON.KDMX.FF.W.0132.000000T0000Z-080728T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-DAVIS IA-MONROE IA-WAPELLO IA-
844 PM CDT SUN JUL 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
WAPELLO...MONROE...DAVIS AND APPANOOSE COUNTIES...

AT 837 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM 
PRODUCING FLASH FLOODING OVER THE WARNED AREA.  TWO AND ONE QUARTER 
INCHES OF RAIN FELL NEAR ALBIA AND CREEKS WERE OVERTOPPING THEIR 
BANKS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OTTUMWA...
ELDON AND ALBIA

ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH ARE 
POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR IOWA.

LAT...LON 4090 9309 4105 9310 4115 9309 4114 9220
      4062 9222 4059 9292

$$
000 
WGUS73 KDMX 280255
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
954 PM CDT SUN JUL 27 2008

IAC179-280304-
/O.CAN.KDMX.FF.W.0132.000000T0000Z-080728T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAPELLO IA-
954 PM CDT SUN JUL 27 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WAPELLO COUNTY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR IOWA.

LAT...LON 4059 9292 4090 9309 4115 9309 4114 9265
      4089 9264 4079 9229 4062 9222

$$

IAC007-051-135-280645-
/O.CON.KDMX.FF.W.0132.000000T0000Z-080728T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-DAVIS IA-MONROE IA-
954 PM CDT SUN JUL 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
MONROE...DAVIS AND APPANOOSE COUNTIES...

AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALBIA

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR IOWA.

LAT...LON 4059 9292 4090 9309 4115 9309 4114 9265
      4089 9264 4079 9229 4062 9222

$$
000 
WGUS73 KDMX 280400
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1100 PM CDT SUN JUL 27 2008

IAC007-051-135-280645-
/O.CON.KDMX.FF.W.0132.000000T0000Z-080728T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-DAVIS IA-MONROE IA-
1100 PM CDT SUN JUL 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
MONROE...DAVIS AND APPANOOSE COUNTIES...

AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA WITH PRECIPITATION ESTIMATES OF UP TO 4 INCHES IN A FEW AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALBIA

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4059 9292 4090 9309 4115 9309 4114 9265
      4089 9264 4079 9229 4062 9222

$$
000 
WGUS73 KDMX 280520
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1220 AM CDT MON JUL 28 2008

IAC007-051-135-280645-
/O.CON.KDMX.FF.W.0132.000000T0000Z-080728T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-DAVIS IA-MONROE IA-
1220 AM CDT MON JUL 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
MONROE...DAVIS AND APPANOOSE COUNTIES...

AT 1212 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA WITH 
FLASH FLOODING NEAR THE INTERSECTION OF HIGHWAY 5 AND HIGHWAY 137 
NEAR ALBIA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALBIA

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR EASTERN IOWA.

LAT...LON 4059 9292 4090 9309 4115 9309 4114 9265
      4089 9264 4079 9229 4062 9222

$$
000 
WGUS53 KDMX 280623
FFWDMX
IAC007-051-135-280945-
/O.EXT.KDMX.FF.W.0132.000000T0000Z-080728T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
122 AM CDT MON JUL 28 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
  MONROE COUNTY IN SOUTH CENTRAL IOWA...
  DAVIS COUNTY IN SOUTHEAST IOWA...

* UNTIL 445 AM CDT

* AT 118 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING ON HIGHWAY 2 EAST OF CENTERVILLE.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALBIA

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4059 9292 4090 9309 4115 9309 4114 9265
      4089 9264 4079 9229 4062 9222

$$
000 
WGUS73 KDMX 280659
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
159 AM CDT MON JUL 28 2008

IAC051-280709-
/O.CAN.KDMX.FF.W.0132.000000T0000Z-080728T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIS IA-
159 AM CDT MON JUL 28 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DAVIS COUNTY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHERN IOWA.

LAT...LON 4059 9292 4090 9309 4115 9309 4114 9265
      4089 9264 4061 9266

$$

IAC007-135-280945-
/O.CON.KDMX.FF.W.0132.000000T0000Z-080728T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-MONROE IA-
159 AM CDT MON JUL 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
MONROE AND APPANOOSE COUNTIES...

AT 155 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH       
FLOODING ON HIGHWAY 2 EAST OF CENTERVILLE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALBIA

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHERN IOWA.

LAT...LON 4059 9292 4090 9309 4115 9309 4114 9265
      4089 9264 4061 9266

$$
000 
WGUS73 KDMX 280759
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
258 AM CDT MON JUL 28 2008

IAC007-135-280945-
/O.CON.KDMX.FF.W.0132.000000T0000Z-080728T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-MONROE IA-
258 AM CDT MON JUL 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
MONROE AND APPANOOSE COUNTIES...

AT 251 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
CONTINUED ALONG HIGHWAY 2 EAST OF CENTERVILLE.  THE RAIN HAS STOPPED 
OVER THE WARNING AREAS FOR THE TIME BEING AND CONDITIONS SHOULD 
IMPROVE SLOWLY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALBIA

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHERN IOWA.

LAT...LON 4059 9292 4090 9309 4115 9309 4114 9265
      4089 9264 4061 9266

$$
000 
WGUS73 KDMX 280828
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
329 AM CDT MON JUL 28 2008

IAC007-135-280839-
/O.CAN.KDMX.FF.W.0132.000000T0000Z-080728T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-MONROE IA-
329 AM CDT MON JUL 28 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MONROE AND
APPANOOSE COUNTIES...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY
MORNING FOR SOUTHERN IOWA.

LAT...LON 4059 9292 4090 9309 4115 9309 4114 9265
      4089 9264 4061 9266

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:28 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jul 27, 3:28 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CDT SUN JUL 27 2008

.DISCUSSION...
WILL KEEP DISCUSSION BRIEF TODAY WITH ONGOING ACTIVE WEATHER. STRONG
TO SEVERE STORMS CURRENTLY FIRING ALONG CONVECTIVE OUTFLOW IN
NORTHERN IOWA AND WILL KEEP PROGRESSING SOUTHWARD INTO CENTRAL AND
SOUTHERN IOWA THROUGH LATE AFTERNOON/EVENING. SEVERE THUNDERSTORM
WATCH CONTINUES FOR MOST OF THE CWA UNTIL 10 PM. ALREADY GETTING
SIGNIFICANT STRAIGHT LINE WIND REPORTS...CAN/T RULE OUT ISOLATED TOR
THREAT INVOF BOUNDARY FOR THE NEXT SEVERAL HOURS. SOME QUESTION
ABOUT CONVECTIVE EVOLUTION BEYOND THE FIRST SHOT...AS THE GFS/ECMWF
BOTH SUGGESTING ADDITIONAL MCS POTENTIAL ESPECIALLY EASTERN HALF
LATE TONIGHT. WILL HAVE TO WATCH HEAVY RAIN THREAT CLOSELY AS
CONVECTION MOVES INTO SOUTHERN IOWA...AREAS THAT CANNOT TAKE MUCH
ADDITIONAL RAIN BEFORE FLASH FLOODING OCCURS. NO FLASH FLOOD WATCH
PLANNED AT THIS TIME WITH UNCERTAINTY ABOUT AMOUNTS/LOCATION...BUT
MAY HAVE TO ISSUE LATER ONCE EVENT SHOWS ITS HAND.

BEYOND THE OVERNIGHT...SIGNIFICANT HEAVY RAIN/SVR WEATHER AGAIN
EXPECTED MONDAY NIGHT INTO TUESDAY AS DOLLY MOISTURE REMNANTS BEGIN
TO IMPACT THE REGION. ACTIVE WEATHER LIKELY TO CONTINUE LATE
WEDNESDAY INTO THURSDAY WITH NEXT SHORT WAVE TOPPING THE RIDGE
FOLLOWED BY UPPER RIDGING AND MAINLY DRY AND HOT WEATHER FROM FRIDAY
THROUGH SUNDAY.

&&

.AVIATION...27/18Z
CURRENT CONVECTIVE COMPLEX OVER NRN IA WILL CONTINUE MOVING ESE
EARLY THIS AFTERNOON. THE FORECAST BEYOND THE NEXT FEW HOURS IS
STILL UNCERTAIN AS FAR AS EXACTLY WHERE ADDITIONAL STORMS WILL
DEVELOP. THUNDERSTORMS MAY DEVELOP DURING PEAK HEATING ALONG AND
SOUTH OF HWY 30...AND/OR REDEVELOP ACROSS NRN IA OVERNIGHT...OR
BOTH. THIS UNCERTAINTY IN TIMING...AS WELL AS LOCATION...HAS LEAD TO
NO MENTION OF THUNDER BEYOND DEALING WITH STORMS THAT ARE ONGOING.
HAVE INCLUDED CB WORDING AFTER 00Z WITH FURTHER DETAILS ADDED ONCE
TIMING AND LOCATION BECOMES MORE CLEAR RATHER THAN ADDING THUNDER
FOR PROLONGED PERIODS WITH LOW CONFIDENCE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN
EFFECT UNTIL 10 PM FOR ENTIRE CWA EXCEPT NORTHERN 2 TIERS OF
COUNTIES.

&&

AVIATION...MOYER
PUBLIC...KINNEY
Hazardous weather outlook, Jul 27, 4:25 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
425 PM CDT SUN JUL 27 2008

IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-281100-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
425 PM CDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA.

.DAY ONE...TONIGHT

SCATTERED TO WIDESPREAD THUNDERSTORMS WILL CONTINUE THIS EVENING
AND OVERNIGHT. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE
WINDS TO 90 MPH...AND QUARTER SIZE HAIL. AN ISOLATED TORNADO IS
NOT OUT OF THE QUESTION THROUGH EARLY EVENING. LOCALLY HEAVY
RAINFALL COULD LEAD TO FLASH FLOODING...ESPECIALLY OVER SOUTHERN
IOWA...WHERE HEAVY RAIN FELL RECENTLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE VARIABLE CHANCES FOR THUNDERSTORMS THROUGHOUT MANY OF
THE NEXT 7 DAYS. AT THIS TIME THE GREATER CHANCES FOR
THUNDERSTORMS LOOK TO BE LATE MONDAY NIGHT...AND AGAIN TUESDAY.
CURRENTLY THE AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER AGAIN
MONDAY NIGHT....WITH THE CHANCES FOR SEVERE WEATHER UNCERTAIN AT
THIS TIME FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.

IAZ004>007-015>017-281100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
425 PM CDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE WITH AN ISOLATED SEVERE STORM
NOT OUT OF THE QUESTION. THE MAIN THREAT WOULD BE STRAIGHT LINE
WINDS TO 60 MPH AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE VARIABLE CHANCES FOR THUNDERSTORMS THROUGHOUT MANY OF
THE NEXT 7 DAYS. AT THIS TIME THE GREATER CHANCES FOR
THUNDERSTORMS LOOK TO BE LATE MONDAY NIGHT...AND AGAIN TUESDAY.
CURRENTLY THE AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER AGAIN
MONDAY NIGHT....WITH THE CHANCES FOR SEVERE WEATHER UNCERTAIN AT
THIS TIME FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS TONIGHT.

ALBRECHT/KINNEY

In the hours before

Local storm report, Jul 27, 7:03 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
703 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     4 S OTTUMWA             40.97N 92.40W
07/27/2008                   WAPELLO            IA   TRAINED SPOTTER

            BARN DOWN AND SEVERAL LARGE TREES DAMAGED.

&&

RUSSELL
Local storm report, Jul 27, 7:08 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
708 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     ALTOONA                 41.65N 93.48W
07/27/2008                   POLK               IA   TRAINED SPOTTER

            TREES DOWN.

&&

BMOYER
Local storm report, Jul 27, 7:10 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
710 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     SLATER                  41.88N 93.68W
07/27/2008                   STORY              IA   EMERGENCY MNGR

            12-24 INCH TREES DOWN. POWER OUT IN TOWN.

&&

BF
Local storm report, Jul 27, 7:11 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
711 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     3 SSW ALBIA             40.99N 92.83W
07/27/2008                   MONROE             IA   TRAINED SPOTTER

            ESTIMATED 80-85 MPH WINDS. DAMAGE TO SHINGLES. TREE
            DAMAGE.

&&

RUSSELL
Local storm report, Jul 27, 7:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
712 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     BLOOMFIELD              40.75N 92.42W
07/27/2008                   DAVIS              IA   TRAINED SPOTTER

            A FEW LARGE TREES...BETWEEN A FOOT TO 18 INCHES IN
            DIAMETER DOWN...ALONG WITH SEVERAL LARGE TREE LIMBS
            DOWN...BETWEEN 6 TO 10 INCHES IN DIAMETER...THROUGHOUT
            THE TOWN OF BLOOMFIELD.

&&

BF
Local storm report, Jul 27, 7:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
726 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND DMG     1 E BONDURANT           41.69N 93.44W
07/27/2008                   POLK               IA   AMATEUR RADIO

            POWER POLES DOWN.

0531 PM     TSTM WND DMG     NE ELKHART              41.79N 93.51W
07/27/2008                   POLK               IA   AMATEUR RADIO

            DAMAGE TO HOUSE SIDING AND TREES DOWN.

0544 PM     TSTM WND DMG     ALTOONA                 41.65N 93.48W
07/27/2008                   POLK               IA   AMATEUR RADIO

0558 PM     TSTM WND DMG     SW BONDURANT            41.69N 93.46W
07/27/2008                   POLK               IA   AMATEUR RADIO

            POWER POLES DOWN OR AT 45 DEGREE ANGLE. 24 INCH TREE
            DOWN.

0602 PM     TSTM WND DMG     1 S BONDURANT           41.67N 93.46W
07/27/2008                   POLK               IA   AMATEUR RADIO

            DAMAGE TO AN RV DEALER

0629 PM     TSTM WND DMG     N BONDURANT             41.69N 93.46W
07/27/2008                   POLK               IA   AMATEUR RADIO

            POWER POLES BENT AT 45 DEGREES.

0630 PM     TSTM WND DMG     2 E ANKENY              41.72N 93.57W
07/27/2008                   POLK               IA   AMATEUR RADIO

            POWER POLES DOWN

&&

MS JUL 08

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:28 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello47 min
Jul 27, 7:47 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne10 min
Jul 27, 7:54 PM CDTTornado WarningDMXAppanoose, Lucas, Monroe36 min
Jul 27, 8:00 PM CDTRiver Flood WarningDMXMahaska38 hr
Jul 27, 8:27 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis33 min
Jul 27, 8:29 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Marion, Monroe, Wayne46 min
Jul 27, 8:46 PM CDTRiver Flood WarningDMXAppanoose44 hr
Jul 27, 8:46 PM CDTRiver Flood WarningDMXAppanoose, Wayne44 hr
Jul 27, 9:14 PM CDTSevere Thunderstorm WarningDMXAppanoose31 min
Jul 27, 10:04 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story, Webster41 min
Jul 27, 10:06 PM CDTSevere Thunderstorm WarningDMXBoone, Jasper, Polk, Story39 min
Jul 27, 10:37 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story38 min
Jul 27, 10:39 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren51 min
Jul 27, 10:56 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe49 min
Jul 27, 11:05 PM CDTSevere Thunderstorm WarningDMXBoone, Webster40 min
Jul 27, 11:12 PM CDTSevere Thunderstorm WarningDMXBoone, Jasper, Polk, Story48 min
Jul 27, 11:15 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello45 min
Jul 27, 11:20 PM CDTFlash Flood WarningDMXDallas, Jasper, Mahaska, Marion, Polk, Warren4 hr
Jul 27, 11:28 PM CDTSevere Thunderstorm WarningDMXLucas, Mahaska, Marion, Monroe, Warren47 min
Jul 27, 11:39 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story37 min
Jul 27, 11:45 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren30 min
Jul 27, 11:54 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Marion, Monroe36 min
Jul 27, 11:59 PM CDTFlash Flood WarningDMXBoone, Greene, Story117 min
Jul 28, 12:24 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas38 min
Jul 28, 12:26 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Wayne27 min
Jul 28, 1:06 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison39 min
Jul 28, 1:18 AM CDTFlash Flood WarningDMXAdair, Appanoose, Audubon, Carroll, Clarke, Dallas and 10 more6 hr
Jul 28, 1:46 AM CDTTornado WarningDMXAdair, Madison29 min
Jul 28, 2:15 AM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union45 min
Jul 28, 2:23 AM CDTRiver Flood WarningDMXPolk26 hr
Jul 28, 2:35 AM CDTRiver Flood WarningDMXMahaska, Marion53 hr
Jul 28, 3:03 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur23 min
Jul 28, 4:49 AM CDTTornado WarningDMXCarroll, Crawford41 min
Jul 28, 5:31 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford44 min
Jul 28, 6:03 AM CDTSevere Thunderstorm WarningDMXCrawford, Sac42 min
Jul 28, 6:11 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford49 min
Jul 28, 6:45 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford45 min
Jul 28, 6:47 AM CDTRiver Flood WarningDMXWarren30 hr
Jul 28, 7:13 AM CDTAreal Flood WarningDMXAdair, Appanoose, Clarke, Dallas, Davis, Decatur and 8 more12 hr
Jul 28, 9:27 AM CDTRiver Flood WarningDMXDecatur14 hr
Jul 28, 9:38 AM CDTRiver Flood WarningDMXPolk43 hr
Jul 28, 9:38 AM CDTRiver Flood WarningDMXDallas, Polk29 hr
Jul 28, 9:38 AM CDTRiver Flood WarningDMXPolk48 hr
Jul 28, 9:38 AM CDTRiver Flood WarningDMXPolk48 hr
Jul 28, 9:38 AM CDTRiver Flood WarningDMXMadison, Warren4 days
Jul 28, 9:38 AM CDTRiver Flood WarningDMXDallas, Guthrie19 hr
Jul 28, 1:07 PM CDTRiver Flood WarningDMXMadison, Warren35 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.